Join ArxivLens to unlock AI-powered paper summaries, collections, and more research tools!
PDF Viewer
Back to Paper
Levofloxacin-induced fixed drug eruption.
Page of -
Loading PDF...
Failed to load PDF. Please try again later.
Title
Levofloxacin-induced fixed drug eruption.
Authors
Abstract
Fixed drug eruption is a distinctive cutaneous adverse drug reaction characterised by the recurrence of well-demarcated lesions at the same anatomical site following re-exposure to the offending drug, with residual hyperpigmentation after resolution. Antimicrobials are common triggers, although fluoroquinolones are less frequently implicated. A man in his 30s developed multiple well-defined hyperpigmented patches involving the upper lip, upper limbs and foot within 24 hours of receiving levofloxacin for a lower respiratory tract infection. The lesions were pruritic, non-tender and recurrent at previously affected sites. Clinical findings and a clear temporal relationship supported the diagnosis of fixed drug eruption. Withdrawal of levofloxacin and symptomatic treatment resulted in gradual resolution with post-inflammatory hyperpigmentation. Causality assessment using the Naranjo scale suggested a probable association. This case highlights the importance of recognising fixed drug eruption caused by commonly prescribed antibiotics and the role of careful drug history taking and adverse drug reaction reporting.
Categories
pharmacology, Humans, Levofloxacin, Drug Eruptions, Anti-Bacterial Agents, Male, Pharmacology and therapeutics, Unwanted effects / adverse reactions
Published
2026-07-28
arXiv Link
Replies (0)
Comment Rejected
Your comment contains inappropriate language and has been rejected.
Related Papers
4 found
This website uses cookies to ensure you get the best experience.
Learn more
Discussion 0